MAUDE Adverse Event Report: BONEBRIDGE AG SALGINA; SALGINA 2.5MM VOLAR DISTAL RADIUS PLATE, STANDARD, 3 H, LEFT

BONEBRIDGE AG SALGINA; SALGINA 2.5MM VOLAR DISTAL RADIUS PLATE, STANDARD, 3 H, LEFT
Model Number SALGINA 2.5MM VOLAR DISTAL
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 12/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On 16 december, bonebridge received market feedback from (b)(6) switzerland reporting an osteosynthesis material removal (osme) and revision osteosynthesis performed after the 6-week follow-up due to secondary dislocation of the distal locking screws of a salgina distal radius plate.The treating surgeon described the patient as being very active and stated that postoperative non-compliance was a highly likely contributing factor.According to the surgeon early excessive loading of the operated hand, including supporting body weight shortly after surgery, was considered a likely contributing factor.According to the operative report, all distal locking screws were inserted using a torque-limiting device with power assistance and were manually checked and retightened at the end of the procedure.Imaging & clinical findings: postoperative imaging confirmed that all distal screws were positioned extra-articularly.At the 6-week follow-up, ct imaging showed secondary displacement of the distal fragment block, with the screws remaining fixed in bone while the fragment block had subsided relative to the plate.This finding indicates a loss of locking integrity at the screw-plate interface rather than screw pull-out or intra-articular penetration.This indicates that the construct stabilty was not ideal: it was noted that the second distal screw row was not used during the initial fixation, which may have reduced construct stability and increased susceptibility to micromotion and loss of locking under mechanical loading.The surgeon was informed that the second row could have been filled, and she confirmed that this would have been a good possibility.Mechanical assessment based on the information provided the incident is assessed as resulting from insufficient construct stability for the fracture pattern combined with probable biomechanical overload in the early postoperative phase.Early wrist loading in an active patient may have generated forces exceeding the locking capacity at the screw-plate interface, leading to gradual loss of fixation and subsidence of the distal fragment block despite the screws remaining anchored in bone.Conclusion: overall, the event is considered a multifactorial fixation problem influenced by construct configuration, high patient activity level, postoperative non-compliance, and non-use of all available distal locking options.Based on the available information, there is no evidence of device malfunction or product nonconformity, and the incident is not considered product-specific.
 
Additional Manufacturer Narrative
The incident resulted due to a multifactorial fixation problem influenced by construct configuration, high patient activity level, possible post-operative non-compliance, and non-use of all available distal locking options.Based on the available information, there is no evidence of device malfunction or product nonconformity, and the incident is not considered product-specific.

Brand Name
SALGINA
Common Device Name
SALGINA 2.5MM VOLAR DISTAL RADIUS PLATE, STANDARD, 3 H, LEFT
Manufacturer (Section D)
BONEBRIDGE AG
bahnhofstrasse 11
zug, 6300
SZ  6300
Manufacturer Contact
salome brütsch
bahnhofstrasse 11
zug 6300
SZ   6300
MDR Report Key24052100
Report Number3021010222-2026-00001
Device Sequence Number9883566
Product Code HRS
UDI-Device Identifier07640187462630
UDI-Public07640187462630
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K243308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSALGINA 2.5MM VOLAR DISTAL
Device Catalogue NumberB-111200
Device Lot NumberUNKOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Initial Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale